Not advisable. I did a fairly fast reduction and then total elimination of lithium in a matter of 2 1/2 weeks. I went from 900 mg a day to 0. Consequently I went through some unpleasant physical and mental experiences that had every indication that I was headed towards a manic episode. After 22 years on lithium with no manic symptoms this was quite frightening. I would have never considered stopping lithium if it weren't for a "Specialist" advising me it "could" harm vital organs etc. Her demands were actually causing me more issues than any lithium dosages I was taking.
My primary care doctor is helping me get back to a manageable level of lithium and has done current blood tests to determine if there are other factors involved such as thyroid medicine adjustment that need to be modified. I wish I had the results to share but it will be another few days before they are complete.
Get a good physician you can trust that will work with you. Please do not try this on your own. Good luck to you.
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on lithium for 30 yrs. I have diarrhea lasting 30 days or more. Can lithium be the cause
Posted 7 Apr 2010 • 4 answers
Posted 8 May 2012 • 4 answers
Posted 18 Oct 2012 • 5 answers
Posted 25 Mar 2013 • 2 answers
Posted 25 Mar 2015 • 1 answer